MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES
Model Number 7205727
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that surgeon stated the helicut burr shed metal more than usual.No patient injury was reported.
 
Additional Manufacturer Narrative
One single 7205727 helicut tm blade returned.These are sold as a box of six devices.They are not intended to be sold individually.The device is used.Complaint reports that the device was used for a ¿shoulder¿ procedure.Complaint indicated: ¿it was reported that surgeon stated the helicut burr shed metal more than usual.No patient injury was reported.¿ the device is in relatively good condition.It was visually confirmed that there are extremely light wear patches on the outermost edges of the spiral blade.There are very light rotational scratches present on the inner diameter of the outer blade.Spin test produces a faint metallic sound with rotations.Shedding has been found to be consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.No root cause related to the manufacturing of the device was established.

Brand Name
HELICUT TM BLADE (6/BOX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7307836
Report Number1219602-2018-00278
Device Sequence Number1741513
Product Code HAB
UDI-Device Identifier03596010404664
UDI-Public(01)03596010404664(17)220403(10)50656703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model Number7205727
Device Catalogue Number7205727
Device Lot Number50656703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR